MAUDE Adverse Event Report: MEDTRONIC IRELAND SYMPLICITY SPYRAL CATH RDN016; ABLATION CATHETER, RENAL DENERVATION

MEDTRONIC IRELAND SYMPLICITY SPYRAL CATH RDN016; ABLATION CATHETER, RENAL DENERVATION
Model Number RDN016
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one symplicity spyral catheter, the device failed to advance/position and the tip of the catheter broke off.Both renal arteries were being treated, which had little tortuosity and little calcification with 0% stenosis.The iliac artery also had little tortuosity.The spyral catheter was damaged as it was advanced through the proximal left renal.There was a stent present that was placed approximately four months previously in the proximal renal artery and resistance was felt when advancing through the stent.The catheter became stuck under a stent strut.When the catheter was removed, the tip of the catheter and distal electrode became detached.The spyral catheter and a 6f launcher guide catheter guide were removed.Imaging revealed that the electrode had migrated to the right profunda.The left renal artery was re-engaged, and a non-medtronic guidewire was used to access the middle distal branch.A telescope guide extension catheter was advanced distal to the renal stent.A new symplicity spyral catheter was then successfully advanced into the distal branch, and renal denervation (rdn) was performed on two branches and the main artery, completing the bilateral rdn procedure.Left femoral access was then gained and crossed over to the right iliac and femoral artery.An attempt to retrieve the detached piece of the catheter using a non-medtronic aspiration device was unsuccessful, but a 4mm non-medtronic snare was successfully used to retrieve the detached device.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the device was inspected before use with no issues noted.Resistance was felt when advancing the device.A non-medtronic renal stent was present in the proximal renal artery.An attempt was made to remove the spyral catheter, but, the catheter became stuck under a stent strut.The device was not kinked and re-straightened during use.There was no damage to the previously implanted stent as a result of this event; however, the previously implanted stent was post-dilated after this event as an added precaution.There were no issues noted with the telescope, launcher or second spyral device used.Event date updated.Correction: annex a <(>&<)> e codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation.The tip of the device had detached distal to the third electrode, the detached section was not received for analysis.A kink was evident to the catheter shaft at the strain relief.Deformation was evident between electrode 3 and 4.Broken wires were protruding from the detachment site.No other deformation evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was later reported that the snare was able to recover an embolized portion from the femoral artery but a ct scan later performed showed that there was a retained fragment still entrapped within the stent.As it was not causing clinical problems, the decision was made to leave it there.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYMPLICITY SPYRAL CATH RDN016
Common Device Name
ABLATION CATHETER, RENAL DENERVATION
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22026600
Report Number9612164-2025-02411
Device Sequence Number12525517
Product Code QYI
UDI-Device Identifier00763000354466
UDI-Public(01)00763000354466(17)260614(10)0011826132
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P220026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model NumberRDN016
Device Catalogue NumberRDN016
Device Lot Number0011826132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer05/15/2025
07/22/2025
12/19/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/05/2025
07/23/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale